Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My psychiatrist has told me that I can increase the

Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 5086 Questions

default
Posted on Thu, 27 Dec 2018 in Mental Health
Question: My psychiatrist has told me that I can increase the dosage from 3 pills of doxepin each night. I have tried taking 4 pills and then 5 pills. Not only is the 5 pill regimen (for 2 nights so far) NOT increased the length of time that I can sleep, I have a feeling that such dosage has prolonged my alternating diarrhea and constipation. Is it possible that I have poisoned myself?
doctor
Answered by Dr. Dorina Gurabardhi 2 hours later
Brief Answer:
There is no possibility of overdose with 5 tablets of Doxepin.

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Your symptoms seem to be related to side effects of Doxepin.

Digestion issues, especially constipation are one of the common side effects of this medication.

Anyway, the maximum dose of Doxepin is 300 mg per day.

So, in my opinion, there is no possibility to have poisoned yourself with five tablets.

I see through your query that this medication is not effective in treating your issue.

So, I would recommend consulting your doctor about an alternative medication.

Hope I have answered your query. Let me know if I can assist you further.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on